Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 4, NWS Jacksonville, FL

March 4, 2001Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 4, 2001, 8:24 AM EST for Marion County, Florida. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2001, 8:24 AM EST (13:24 UTC)
Expired
Mar 4, 2001, 9:00 AM EST
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Marion County, FL

What was reported inside it

TimeReportWhereRemark
Mar 4, 8:31 AM ESTThunderstorm WindOcala, FLA strong downburst damaged 19 mobile homes. Large trees were uprooted.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 5:15 AM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-155 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 041327
SVRJAX
FLC083-041400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
824 AM EST SUN MAR 4 2001

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 900 AM EST

* AT 824 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER EXTREME SOUTHEASTERN
  MARION COUNTY...OR ABOUT 12 MILES SOUTH OF JUNIPER SPRINGS...MOVING
  SOUTHEAST AT 40 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EST 
SUNDAY MORNING FOR NORTHEASTERN FLORIDA.

LAT...LON 2914 8181 L2898 8190 2897 8168 2907 8161

$$

MOBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:30 AM EST, 5 hours 54 minutes earlier.

Area forecast discussion, Mar 4, 2:30 AM EST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 AM EST SUN MAR 4 2001

SURFACE LOW NEAR TUP WITH UPPER SHORT WAVE LIFTING NE ALONG THE MS
RIVER.  CONVECTION OVER SE GA AND NE FL BECOMING MORE E-W ORIENTED
AND WEAKENING AS LIGHTNING HAS DIMINISHED.  SQUALL LINE NEAR TLH
INTO THE GULF WILL BE MOVING ACROSS THE AREA TODAY AS COLD FRONT
NEAR MOB MOVES EAST.  WITH DRY SURGE ALOFT BEHIND CONVECTION AND
DAYTIME HEATING STORMS SHOULD BECOME STRONG AGAIN TODAY OVER MAINLY
THE SE HALF OF THE CWA.  WILL CONTINUE WITH LIKELY POPS TODAY FOR
ALL AREAS AS RAIN WONT END OVER NW CWA UNTIL LATE THIS MORNING.
WINDS WILL REMAIN STRONG INTO TUESDAY AS LOW INTENSIFIES OVER
MID-ATLANTIC STATES.  WIND ADVISORY MAY BE NEEDED FOR MONDAY.  MUCH
COLDER AIR STARTS MOVING INTO AREA TONIGHT WITH FREEZE STILL EXECTED
TUESDAY MORNING.

MARINE...WILL CONTINUE SCA FOR WATERS AS WINDS SHOULD REMAIN ABOVE
CRITERIA INTO TUESDAY.  GRAYS REEF NOW JUST REACHING 20 KNOTS.

FIRE...WILL GO WITH FIRE WEATHER WATCH MONDAY AFTERNOON AS RELATIVE
HUMIDITIES DROP TO AROUND 30 PERCENT WITH STRONG NW WINDS.

PRELIM
AMG 72/44/55/29 6200
SSI 78/45/58/32 7100
JAX 79/46/59/31 7100
GNV 80/48/60/31 8000 04

.JAX...
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BCH TO 60NM.
      FIRE WEATHER WATCH OKEFENOKEE MONDAY AFTERNOON.
.FL...SCA FERNANDINA BCH TO FLAGLER BCH TO 60NM.
      FIRE WEATHER WATCH NE FL MONDAY AFTERNOON.
MZ

In the hours before

Special weather statement, Mar 4, 7:08 AM EST, 1 hour 16 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041800-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 AM EST SUN MAR 4 2001

...SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN FLORIDA UNTIL 11 AM...

A SQUALL LINE WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS AS IT
MOVES ACROSS NORTHEASTERN FLORIDA THIS MORNING AND EARLY AFTERNOON.

A COLD FRONT COULD ALSO TRIGGER A FEW SHOWERS AND THUNDERSTORMS AS IT
MOVES ACROSS THE SOUTHEAST GEORGIA/NORTHEAST FLORIDA AREA THIS
AFTERNOON.

THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS
AND HAIL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION
OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER
STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER
THREAT.

AS A RESULT OF THE POSSIBILITY OF SEVERE THUNDERSTORMS...STORM
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS 5MORNING AND EARLY
AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 4:54 AM ESTSevere Thunderstorm WarningJAXColumbia51 min
Mar 4, 5:03 AM ESTSevere Thunderstorm WarningJAXBaker, Union42 min
Mar 4, 8:33 AM ESTSevere Thunderstorm WarningJAXFlagler, Saint Johns42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.